We use cookies to ensure that we give you the best experience on our website. You can change your cookie settings at any time. Otherwise, we'll assume you're OK to continue.

Durham University

Email and Telephone Directory

Staff Profile

John Hunton, PhD University of Cambridge

Personal web page

Deputy Head of Department, Professor, Topology in the Department of Mathematical Sciences

Contact John Hunton

Research Groups

Department of Mathematical Sciences

  • Pure Mathematics
  • Pure Mathematics: Topology

Research Interests

  • Algebraic Topology
  • Aperiodic Tilings
  • Topological Dynamics


Chapter in book

  • Hunton, John (2015). Spaces of Projection Method Patterns and their Cohomology. In Mathematics of Aperiodic Order. Kellendonk, J., Lenz, D. & Savinien, J. Birkhäuser Basel. 105-135.

Journal Article

  • Hunton, J R & Walton, J J (Submitted). Aperiodicity, rotational tiling spaces and topological space groups.
  • Alvarez Lopez, Jesus A, Barral Lijo, Ramon, Hunton, John, Nozawa, Hiraku & Parker, John R (Accepted). Chaotic Delone Sets. Discrete and Continuous Dynamical Systems
  • Clark, Alex & Hunton, John (2019). The homology core of matchbox manifolds and invariant measures. Transactions of the American Mathematical Society 371(3): 1771-1793.
  • Hunton, J, Gähler, F & Kellendonk, J (2013). Integral cohomology of rational projection method patterns. Algebraic & Geometric Topology 13(3): 1661-1708.
  • Hunton, J & Clark, A (2012). Tiling spaces, codimension one attractors and shape. New York Journal of Mathematics 18: 765-796.
  • Hunton, J, Barge, M, Diamond, B & Sadun, L (2010). Cohomology of substitution tiling spaces. Ergodic Theory and Dynamical Systems 30(06): 1607-1627.
  • Hunton, J, Green, EL & Snashall, N (2008). Coverings, the graded centre and Hochschild cohomology. Journal of Pure and Applied Algebra 212(12): 2691–2706.
  • Gähler, Franz, Hunton, John R. & Kellendonk, Johannes (2008). Integer Cech cohomology of icosahedral projection tilings. Zeitschrift für Kristallographie 223(11-12).
  • Hunton, John & Shchukin, Mikhail (2006). The K-Theory of C*-Algebras with Finite Dimensional Irreducible Representations. Integral Equations and Operator Theory 54(1): 89.
  • Hunton, J.R. & Schuster, B. (2005). Subalgebras of group cohomology defined by infinite loop spaces. Topology 44(4): 689.
  • Bendersky, Martin & Hunton, John R. (2004). ON THE COALGEBRAIC RING AND BOUSFIELD–KAN SPECTRAL SEQUENCE FOR A LANDWEBER EXACT SPECTRUM. Proceedings of the Edinburgh Mathematical Society 47(3): 513.
  • Green, D.J., Hunton, J.R. & Schuster, B. (2003). Chromatic characteristic classes in ordinary group cohomology. Topology 42(1): 243.
  • Forrest, A, Hunton, J & Kellendonk, J (2002). Cohomology of canonical projection tilings. Communications in Mathematical Physics 226: 289-322.
  • Hunton, J R (2002). Complete cohomology theories and the homology of their omega spectra. Topology 41: 931-943.
  • Forrest, A, Hunton, J & Kellendonk, J (2002). Topological Invariants for Projection Method Patterns. Memoirs of the American Mathematical Society 159(758): i-x, 1-120.
  • Clarke, F, Hunton, J & Ray, N (2001). Extensions of umbral calculus II: double delta operators, Leibniz extensions and Hattori-Stong theorems. Annalesde l' Institut Fourier 51: 297-336.
  • Forrest, A & Hunton, J (1999). The cohomology and K-theory of commuting homeomorphisms of the Cantor set. Ergodic Theory and Dynamical Systems 19: 611-625.
  • Hunton, J R & Turner, P R (1999). The homology of spaces representing exact pairs of homotopy functors. Topology 38(3): 621-634.
  • Hunton, J R & Turner, P R (1998). Coalgebraic algebra. Journal of Pure and Applied Algebra 129: 297-313.
  • Hunton, J, Mimura, M, Nishimoto, T & Schuster, B (1998). Higher v_n torsion in Lie groups. Journal of the Mathematical Society of Japan 50(4): 801-818.
  • Hunton, J (1998). The complex oriented cohomology of extended powers. Annales de l'Institut Fourier 48(2): 517-534.
  • Hunton, J & Ray, N (1995). A rational approach to Hopf rings. Journal of Pure and Applied Algebra 101: 313-333.
  • Hopkins, M J & Hunton, J R (1995). On the structure of spaces representing a Landweber exact cohomology theory. Topology 34(1): 29-36.
  • Hunton, J (1995). The Boardman homomorphism. Contemporary Mathematics 181: 251-262.
  • Baker, A & Hunton, J (1994). Continuous Morava K-theory and the geometry of the I_n-adic tower. Mathematica Scandinavica 75: 67-81.
  • Hunton, J (1992). Detruncating Morava K-theory. London Mathematical Society Lecture Note Series 176: 35-43.
  • Hunton, J (1990). The Morava K-theories of wreath products. Mathematical Proceedings of the Cambridge Philosophical Society 107: 309-318.

Conference Paper

  • Hunton, John (2017), Topological Invariants for Tilings, in Baake, Michael, Damanik, David, Kellendonk, Johannes & Lenz, Daniel eds, 14: Spectral Structures and Topological Methods in Mathematical Quasicrystals. Oberwolfach, Germany, European Mathematical Society, 2814-2817.
  • Forrest, A, Hunton, J & Kellendok, J (2001), Cohomology groups for projection point patterns, XIII International Congress of Mathematical Physics. London, 333-339.